MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL13.2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Corneal Edema (1791); Intraocular Pressure Increased (1937); Pupillary Block (2026); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight: unk, ethnicity: unk, race: unk.(b)(4).Lens work order search-no similar complaint type events reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted 13.2mm tmicl13.2 implantable collamer lens, -7.5/+2.0/170 (sphere/cylinder/axis) into the patients left eye (os) on (b)(6) 2021.The surgeon reports pupil block, elevated iop, 2+ corneal edema, and shallow anterior chamber.Also reported is an enlargement of the pi-yag and administration of combigan, pilocarpine, topical iop-reducing drops, and diamox.Reportedly, vision and iop both returned to normal and pupillary block is considered resolved.The problem is resolved.
 
Additional Manufacturer Narrative
B5-additional information: per update, reported iop is currently 25mmhg despite being on combigan and lumigan.3+ pigment in the angle and pigment more prominently visible inferior.Rhopressa recommended.Reportedly increased pigment is likely due to repeat yag pi and will most likely resolve over time.H6-clinical code 4581 (3+ pigment in the angle, more prominently visible inferior).Claim# (b)(4).
 
Additional Manufacturer Narrative
B5: updated information: reportedly the elevated iop was resolved on (b)(6) 2021.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
cynthia thai
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key12558571
Report Number2023826-2021-03803
Device Sequence Number19078391
Product Code QCB
UDI-Device Identifier00841542108683
UDI-Public00841542108683
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberTMICL13.2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer10/12/2021
11/18/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date10/22/2021
12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR
Patient SexFemale